Alert archive / Missouri / Tornado Warnings in 2022
Tornado Warning 25, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 30, 2022, 4:39 PM CDT for Carter County, Wayne County, Missouri. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2022, 4:39 PM CDT (21:39 UTC)
- Expired
- Apr 30, 2022, 5:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Carter County, MO, Wayne County, MO
The radar
The St Louis radar (KLSX), 182 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 4:45 PM CDT | HAIL 1.75 | 5 Ene Van Buren, MO | GOLFBALL SIZE HAIL OBSERVED NEAR JUNCTION OF US 60 AND HWY 21N. |
| Apr 30, 5:07 PM CDT | HAIL 1 | 1 Nw Leeper, MO | REPORT FROM MPING: QUARTER (1.00 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 2:03 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 545 m²/s²
- 0-3 km storm-relative helicity
- 652 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted.
797
WFUS53 KPAH 302139
TORPAH
MOC035-223-302215-
/O.NEW.KPAH.TO.W.0025.220430T2139Z-220430T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
439 PM CDT Sat Apr 30 2022
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Northeastern Carter County in southeastern Missouri...
West central Wayne County in southeastern Missouri...
* Until 515 PM CDT.
* At 439 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Van Buren, moving northeast at 35 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Carter and west central Wayne Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3709 9096 3705 9096 3705 9078 3714 9078
3714 9076 3704 9069 3696 9099 3705 9105
TIME...MOT...LOC 2139Z 242DEG 30KT 3701 9096
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
CN2 follow-up statements
618
WWUS53 KPAH 302151
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
451 PM CDT Sat Apr 30 2022
MOC035-223-302215-
/O.CON.KPAH.TO.W.0025.000000T0000Z-220430T2215Z/
Carter MO-Wayne MO-
451 PM CDT Sat Apr 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHEASTERN CARTER AND WEST CENTRAL WAYNE COUNTIES...
At 450 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Garwood, or 9 miles east of Van Buren, moving
northeast at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Carter and west central Wayne Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3709 9096 3705 9096 3705 9078 3714 9078
3714 9076 3704 9069 3699 9094 3706 9100
TIME...MOT...LOC 2150Z 242DEG 30KT 3706 9085
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
CN063
WWUS53 KPAH 302159
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
459 PM CDT Sat Apr 30 2022
MOC035-302209-
/O.CAN.KPAH.TO.W.0025.000000T0000Z-220430T2215Z/
Carter MO-
459 PM CDT Sat Apr 30 2022
...THE TORNADO WARNING FOR NORTHEASTERN CARTER COUNTY IS CANCELLED...
LAT...LON 3714 9078 3714 9076 3704 9069 3703 9073
3705 9073 3705 9078
TIME...MOT...LOC 2159Z 242DEG 30KT 3710 9076
$$
MOC223-302215-
/O.CON.KPAH.TO.W.0025.000000T0000Z-220430T2215Z/
Wayne MO-
459 PM CDT Sat Apr 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR WEST
CENTRAL WAYNE COUNTY...
At 459 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Piedmont, moving northeast at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Wayne County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3714 9078 3714 9076 3704 9069 3703 9073
3705 9073 3705 9078
TIME...MOT...LOC 2159Z 242DEG 30KT 3710 9076
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
CNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 30, 2:47 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 30, 2:47 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Paducah KY 247 PM CDT Sat Apr 30 2022 .SHORT TERM...(Tonight through Sunday night) Issued at 130 PM CDT Sat Apr 30 2022 The RAP did a good job depicting the corridor of drier air over our CWFA centered between two low trop moist axis to our east and west. Surface dew points have dropped into the 50s most of the area, with a lot of debris cloudiness over the west 1/2 of the CWFA. SPC just issued a mesoscale discussion for our area. But overall our thinking has not changed. While there is certainly a risk for a few severe storms, we are not expecting a big event. Better forcing for ascent with jet dynamics stay more to our north. Not much speed shear with flow at and above 700mb staying in the 40-45 kt range up to near the EL. The one area we continue think might have the best chance of isolated severe is SEMO, into briefly far west KY and the southern tip of Illinois. This is supported by higher probabilities seen across this area in the SSCRAM (RAP/HRRR), with the most likely hazards marginally severe hail and high wind. After 00z, the low level flow actually weakens with 40kts of S/SW flow dropping down to 25 kts or so. MLCAPES that peak 1500 j/kg or slightly higher in the aforementioned areas quickly diminishes south as well. So the window of opportunity does not seem all that long into the evening. For storm mode, mainly clusters, or short line segments. There could be a brief supercell storm or two, again in the favored areas mentioned. As the parent system to our north heads into Canada, and after the weak front moves across the area, our chance for convection will end from west to east tonight, with dry weather expected Sunday and Sunday night. It will be breezy and warm Sunday. .LONG TERM...(Monday through Saturday) Issued at 244 PM CDT Sat Apr 30 2022 The first of many 500 mb shortwaves will set the stage for a fairly active week as the chance for pcpn will be on the increase during the afternoon Monday, especially across southeast MO. The period with Categorical PoP does not begin until Monday night as showers and tstms will increase in coverage across the FA. Elevated CAPE will be the greatest across southeast MO and the Purchase Region of west KY where SPC currently has a marginal risk for severe weather. The main hazard will be the potential for some hail. Risk for showers and tstms then continues through Tuesday as a sfc low pressure moves across the Ohio Valley with a trailing cold front. A few strong to severe storms with strong winds and frequent lightning are possible as GFS BUFKIT soundings show CAPE values around 1500- 2000 J/KG and steep mid level lapse rates. High temps during this period will range from the mid to upper 70s for most locations. The risk for showers and storms may linger into Wednesday morning if the front remains close enough to the FA, especially near the TN border. However, the more likely scenario is for the front to stall far enough south allowing for dry air to build in as a sfc high pressure passes by to the north. Pncpn chances will gradually lower from north to south. Temps will also be a bit cooler with highs only near 70 degrees. Lower confidence once again begins Thursday as models differ in the timing of a sfc low pressure system that looks to move through the lower Ohio Valley. The 12z ECMWF/CMC are in better agreement compared to the 12z GFS which remains the big outlier with pcpn arriving early Thursday morning. While PoP chances are more likely across western counties in the afternoon, would favor the Thursday night into Friday time frame for when pcpn will be the most widespread across the area. At the moment, it appears the greatest instability will remain to our south with more organized storms; however, it will not take much of a shift north with the sfc low to bring the better parameters for storms into the PAH CWA. Too early to go into details for Saturday as it is unclear how quickly pcpn chances will diminish. High temps will range from the upper 60s to mid 70s during the period. && .AVIATION... Issued at 130 PM CDT Sat Apr 30 2022 As a front moves into and then across the area this afternoon and tonight, scattered to numerous showers and thunderstorms will move across the area. We have a mention in the terminal forecasts. Overnight, VFR conditions return as cloud cover will be on the decrease. SSW winds 10 to 20 kts with higher gusts will diminish as winds veer to the west generally less than 10 kts overnight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...CN LONG TERM...DW/SP
Hazardous weather outlook, Apr 30, 3:15 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 315 PM CDT Sat Apr 30 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-012015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 315 PM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A chance of thunderstorms is possible through tonight. Some of these storms may be severe late this afternoon and evening, mainly across portions of southeast Missouri and southern Illinois. Damaging winds, large hail, and isolated tornadoes will all be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will be possible late Monday into Tuesday across the area. A few of these storms could be strong to severe, with hail the primary concern Monday night and gusty winds Tuesday. Lightning and heavy downpours is also possible in any storm. The risk for thunderstorms returns once again on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible late this afternoon and evening.
In the hours before
Local storm report, Apr 30, 4:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
416 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 SSW MOUNT CARMEL 38.40N 87.78W
04/30/2022 E0.75 INCH WABASH IL EMERGENCY MNGR
&&Local storm report, Apr 30, 4:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
438 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL VAN BUREN 37.01N 91.01W
04/30/2022 E1.00 INCH CARTER MO EMERGENCY MNGR
ESTIMATED 45-50 MPH WINDS.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:30 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 30 min |
| Apr 30, 4:33 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 57 min |
| Apr 30, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 21 min |
| Apr 30, 4:58 PM CDT | Tornado Warning | PAH | Perry | 32 min |
| Apr 30, 6:05 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 25 min |
| Apr 30, 6:27 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 33 min |
Nearby
Tornado Warnings in Missouri, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.